[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1984

Beau's Lines After Razoxane Therapy for Psoriasis

Author Affiliations

Rupert Hallam Department of Dermatology Royal Hallamshire Hospital Glossop Road Sheffield, England S10 2JF

Arch Dermatol. 1984;120(9):1140. doi:10.1001/archderm.1984.01650450022008
Abstract

To the Editor.—  We were interested to read the April Archives case report by James and Odom1 describing transverse white lines in the fingernails following chemotherapy and the subsequent short report in the July Archives by Wantzin and Thomsen2 of pigmented nail bands, nail shedding, and acute paronychia following high-dose methotrexate therapy. Both sets of authors attributed the nail changes to an alteration of nail growth, and Wantzin and Thomsen postulated that this was the consequence of a direct cytotoxic action on the nail matrix and paronychium.We have long been surprised that Beau's lines and striate leukonychia, which probably both represent disturbances in nail growth of varying severity, are so seldom seen in patients undergoing systemic chemotherapy with methotrexate for psoriasis. A course of regular chemotherapy with razoxane (ICRF 159) ( ± )1,2-bis (3,5-dioxopiperazin-1-yl) propane was recently started for a 70-year-old man with severe psoriasis. This is a

First Page Preview View Large
First page PDF preview
First page PDF preview
×